J. M. GRIÑO; I. SABATE; A. M. CASTELAO; M. GUARDIA; D. SERON; J. ALSINA
To the editor: Martell and colleagues (1) have reported that acutely elevated cyclosporine levels developed in patients receiving the drug when erythromycin was added to their regimen. We present a case that shows that erythromycin reduces the clearance of cyclosporine.
A 45-year-old man with a 3-year-old functioning kidney allograft, maintained with cyclosporine and prednisone, was admitted because of pneumonia in October 1985. On admission, his serum creatinine level was 241 µmol/L. He was taking 180 mg/d of cyclosporine orally (body weight, 59 kg) and 15 mg/d of prednisone orally, and his whole blood levels of cyclosporine were 500 ng/mL (radioimmunoassay).
Learn more about subscription options.
Register Now for a free account.
GRIÑO JM, SABATE I, CASTELAO AM, GUARDIA M, SERON D, ALSINA J. Erythromycin and Cyclosporine. Ann Intern Med. 1986;105:467–468. doi: 10.7326/0003-4819-105-3-467_3
Download citation file:
Published: Ann Intern Med. 1986;105(3):467-468.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only